New York, 2015Damaging Winds in New York, June 8, 2015
June 8, 2015 · NWS BUF · 4 events in 2 counties and zones
Thunderstorms developed ahead of an approaching cold front. As the thunderstorms moved across the Finger Lakes region, they produced winds that downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of an approaching cold front. As the thunderstorms moved across the Finger Lakes region, they produced winds that downed trees and power lines. Winds were estimated between 55 to 60 mph. Damage was reported on Main Street in Hemlock, on Honeoye Road in Canandaigua, and in West Sparta and Dansville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 8, 9:38 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 8, 9:38 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1038 AM EDT MON JUN 8 2015
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND A FEW THUNDERSTORMS
TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. A FEW MORE SHOWERS WILL
LINGER TONIGHT THROUGH TUESDAY AS AN UPPER LEVEL DISTURBANCE CROSSES
THE REGION. A FEW MORE FAST MOVING WEAK SYSTEMS WILL CROSS THE AREA
DURING THE SECOND HALF OF THE WEEK WITH A CHANCE OF A PASSING SHOWER
OR THUNDERSTORM EACH DAY ALONG WITH PLENTY OF RAIN FREE TIME.
&&
.NEAR TERM /THROUGH TONIGHT/...
IT WILL BE UNSETTLED ACROSS WESTERN AND NORTH CENTRAL NEW YORK TODAY
AS A MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL BE SUPPORTIVE OF
CONVECTION THROUGHOUT THE DAY.
THE BLENDED TOTAL PCPN WATER AMSU PRODUCT DEPICTS THAT A DEEP
MOISTURE PLUME EXTENDS FROM THE GULF TO THE LOWER GREAT LAKES REGION
WITH PWAT VALUES IN THE VCNTY OF 1.5 INCHES. THE 12Z KBUF SOUNDING
CALCULATES A VALUE CLOSER TO 1.4"...BUT THIS PROBABLY JUST A LULL
DUE TO TEMPORARY MID LEVEL DRYING IN THE WAKE OF THE SHORTWAVE THAT
PASSED DURING THE OVERNIGHT. GIVEN TRENDS IN THE WV IMAGERY AND
AFOREMENTIONED BLENDED TOTAL PCPN WATER PRODUCT...WOULD EXPECT PWAT
VALUES OF 1.5 TO 1.75 OVER MUCH OF OUR REGION FOR THE MIDDAY AND
AFTERNOON.
IN TERMS OF AVAILABLE INSTABILITY...THE CONVECTION FROM LAST NIGHT
TOOK A LOT OF PUNCH OUT OF OUR AIRMASS. SB AND MUCAPE ARE GENERALLY
UNDER 200 J/KG (12Z) WITH LOW LEVEL LAPSE RATES ONLY IN THE VCNTY
OF 6 DEG C/KM. WHILE THESE VALUES ARE NOT IMPRESSIVE...VIS IMAGERY
DOES SHOW A FAIR AMOUNT OF BREAKS IN THE CLOUD COVER UPSTREAM ACROSS
OHIO AND WRN LK ERIE...SO DIURNAL PROCESSES SHOULD HELP TO RECOVER
OUR AIRMASS TO MORE UNSTABLE LEVELS. THE 12Z KBUF SOUNDING ALSO
DEPICTS A 2 DEG CAP ARND 600MB...WHICH WAS NOT HANDLED WELL AT ALL
BY ANY GUIDANCE PACKAGE. THIS CAP IS EXPECTED TO WEAKEN THOUGH AS
WE WORK THROUGH THE REST OF THE MORNING.
THIS ENVIRONMENT SHOULD BE SUPPORTIVE TO SHOWERS AND STORMS WITH
HEAVY RAIN.
SYNOPTICALLY...THE AREA OF HEAVY RAIN FOUND OVER THE FAR WESTERN
COUNTIES AT 14Z WAS TIED TO A SUBTLE SHORTWAVE. THIS FEATURE WILL
EXIT THE WESTERN COUNTIES BY LUNCHTIME...AFTER WHICH TIME
SUBSIDENCE SHOULD TAKE OVER FOR A FEW HOURS. HAVE TRIED TO TIME
THIS TEMPORARY IMPROVEMENT BY LOWERING CAT POPS TO CHC OVER THE
FAR WEST FOR SEVERAL HOURS DURING THE MIDDAY AND AFTERNOON. IT
SHOULD BE NOTED THAT THERE IS A FAIR AMOUNT OF 0-1KM SHEAR IN
PLACE OVER PARTS OF THE SRN TIER...SO THE RISK FOR SEVERE WEATHER
IS HIGHER IN THIS AREA.
THIS EVENING...ANY HEAVIER RAIN WILL MOVE EAST OF THE AREA. THIS WILL
LEAVE A BREAK OF MAINLY DRY WEATHER BEFORE THE MAIN MID LEVEL TROUGH
APPROACHES WESTERN NY LATE TONIGHT. INCREASING DPVA AND COOLING MID
LEVEL TEMPS WILL SUPPORT AN INCREASING CHANCE OF SHOWERS AGAIN LATE
TONIGHT AND PERHAPS A FEW SCATTERED THUNDERSTORMS AS SOME LIMITED
INSTABILITY DEVELOPS WITH THE COOLING MID LEVEL TEMPS. SOME FOG MAY
DEVELOP OVERNIGHT...ESPECIALLY ACROSS HIGHER TERRAIN AND IN AREAS
WHICH RECEIVE THE HEAVIER RAINFALL.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
CURRENT FORECAST FOR THIS PERIOD LOOKS ON TARGET AS LATEST MODEL
GUIDANCE REMAINS SIMILAR TO PREVIOUS FORECAST.
PREVIOUS FORECAST DISCUSSION...
A SERIES OF VORT MAXES WILL ROTATE AROUND THE BASE OF THE BROAD
TROUGH CREATED BY THE STALLED LOW JUST SOUTH OF THE HUDSON BAY.
WITH THE PLACEMENT OF THE COOLER AIR ALOFT...FAIRLY DEEP
MOISTURE... CONDITIONAL INSTABILITY...AND A REINFORCING WAVE
DROPPING INTO THE BASE OF THE TROUGH 12Z-18Z ON TUESDAY...HAVE
CONTINUED LIKELY POPS FOR MUCH OF THE DAY TUESDAY. THERE MAY BE
SOME BREAKS IN THE PRECIPITATION... BUT THE BOTTOM LINE IS THAT
TUESDAY WILL LIKELY BE MORE WET THAN DRY. THE COLD AIR TAP WITH
THE UPPER-LEVEL LOW IS NOT IMPRESSIVE...WITH 850 MB TEMPERATURES
STILL AROUND +10C TUESDAY AFTERNOON. WITH CLOUD
COVER/PRECIPITATION IN PLACE...WILL GO ON THE COOLER END OF
GUIDANCE WITH HIGHS IN THE LOW 70S.
FOR TUESDAY NIGHT MODELS ARE IN GOOD AGREEMENT THAT THE BROAD TROUGH
WILL BE FORCED EAST FROM A VIGOROUS PACIFIC SHORTWAVE TRACKING FROM
ALBERTA TOWARD THE UPPER GREAT LAKES. THE WEAK SHORTWAVE RIDGING
BETWEEN THESE TWO WAVES WILL BRING A DRY AND WARM START TO THE DAY
ON WEDNESDAY WITH MOSTLY SUNNY SKIES IN THE MORNING. BY WEDNESDAY
AFTERNOON/EVENING...MODEL AGREEMENT IS STRONG IN THE PACIFIC
SHORTWAVE TRACKING JUST NORTH OF NEW YORK STATE AND PUSHING AN
ASSOCIATED TRAILING COLD FRONT ACROSS THE AREA. THIS FEATURE WILL
BRING THE NEXT ROUND OF INCREASED CLOUD COVER AND RAIN/THUNDER
CHANCES. THERE REMAINS SOME MODEL DISAGREEMENT BETWEEN THE GFS/GEM
CAMP AND THE EC CAMP...WITH THE GFS/GEM TAKING ON A FASTER SOLUTION
IN RECENT MODEL RUNS. SHOULD THE FASTER SOLUTION VERIFY...PRECIPITATION
WILL BE INTO WESTERN NEW YORK BY WEDNESDAY AFTERNOON. HOWEVER...IF
THE EC SOLUTION VERIFIES...PRECIPITATION WILL HOLD OFF UNTIL
WEDNESDAY NIGHT. THUS HAVE INCREASED POPS TO CHANCE FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT TO HIGHLIGHT THE UNCERTAINTY.
GIVEN THE SHORTWAVE/S CURRENT LOCATION OFF THE PACIFIC COAST...WE
WILL LIKELY NOT HAVE A BETTER DEPICTION OF THE TIMING OF THE WAVE
UNTIL TUESDAY MORNING WHEN THE WAVE WILL BE SAMPLED BY THE 12Z
BALLOON LAUNCHES IN BRITISH COLUMBIA...AND THAT DATA GETS INTO THE
12Z MODEL RUNS.
HIGH PRESSURE BUILDING BEHIND THE FRONT WILL BRING A SLIGHT DROP IN
HIGH TEMPERATURES FOR THURSDAY WITH READINGS IN THE MIDDLE TO UPPER
70S. LIKE WE HAVE SEEN WITH THE LAST SEVERAL COLD FRONTAL
PUSHES...MODELS HAVE STRUGGLED IN DEPICTING HOW FAR SOUTH THE COLD
FRONT WILL PUSH IN SITUATIONS WHERE PARENT WAVES HAVE PASSED ACROSS
SOUTHERN CANADA. THIS SITUATION APPEARS NO DIFFERENT...AS THE GFS IS
ON THE AMBITIOUS END OF THE SPECTRUM...WITH THE FRONT PUSHING WELL
SOUTH OF THE AREA LEAVING CLEARING IN PLACE FOR THURSDAY. THE EC
SOLUTION...WHICH IS ON THE SIDE OF PERSISTENCE...SUGGESTS THE FRONT
WILL BECOME STALLED ACROSS OR JUST SOUTH OF THE FORECAST AREA. THIS
WILL PRODUCE A CLOUDY AND SHOWERY DAY ON THURSDAY. TO ACCOUNT FOR
THIS...HAVE DEPICTED INCREASING CHANCE POPS TOWARD THE SOUTH AND
EAST ACROSS THE AREA FOR THURSDAY.
BY THURSDAY NIGHT...RETURNING SOUTHWESTERLY FLOW ALOFT AHEAD OF A
LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS WILL LIFT THE STALLED
BOUNDARY BACK ACROSS THE FORECAST AREA AS A WEAK WARM FRONT. HAVE
CONTINUED INCREASING CLOUD COVER THURSDAY NIGHT WITH CHANCE POPS.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
WARMTH AND MOISTURE POOLING AHEAD OF LOW PRESSURE OVER THE PLAINS
WILL BUILD ACROSS THE REGION ON FRIDAY AND LEAD TO A WARM AND HUMID
WEEKEND. A WARM FRONT WILL LIFT ACROSS THE REGION ON FRIDAY WITH
850MB TEMPERATURES RISING TO +18C BY THE END OF THE DAY. THIS WILL
LEAD TO HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S. SOUTHWEST
WINDS WILL TRANSPORT INCREASING MOISTURE WITH DEWPOINTS CLIMBING
INTO THE LOWER 60S ACROSS THE REGION BY SATURDAY AFTERNOON AND TO
THE MIDDLE OR UPPER 60S ON SUNDAY. HIGH TEMPERATURES EACH DAY OF THE
WEEKEND WILL BE IN THE UPPER 70S MID 80S...LIMITED SOME BY CLOUDS
AND CONVECTION. THE WARMTH AND HIGHER DEWPOINTS WILL LEAD TO
SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY...BUT
STRENGTHENING UPPER RIDGING ON SUNDAY SHOULD LIMIT OR TOTALLY
PRECLUDE AND PRECIPITATION.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
A COMPLEX FRONTAL ZONE WILL MOVE SLOWLY SOUTHEAST ACROSS THE AREA
THROUGH THIS EVENING WITH SEVERAL PERIODS OF RAIN AND EMBEDDED
THUNDERSTORMS CROSSING THE REGION. CIGS/VSBY WILL INITIALLY BE
MAINLY VFR IN A BREAK BETWEEN RAIN BATCHES THIS MORNING. MORE
WIDESPREAD SHOWERS ARE EXPECTED TO MOVE BACK INTO THE AREA BY LATE
MORNING OR MIDDAY. ONCE THE LOW LEVELS BEGIN TO SATURATE CIGS WILL
DROP TO MVFR...ESPECIALLY ACROSS THE HIGHER TERRAIN. AREAS OF MVFR
VSBY ARE ALSO EXPECTED IN THE MORE CONCENTRATED AREAS OF RAIN...
WITH BRIEF IFR VSBY IN EMBEDDED THUNDERSTORMS.
DURING THE LATE AFTERNOON AND EARLY EVENING THE CORRIDOR OF HEAVIER
RAIN WILL MOVE EAST OF THE AREA INTO CENTRAL AND EASTERN
NY...LEAVING SCATTERED LIGHT SHOWERS ACROSS OUR REGION. VSBY WILL
IMPROVE TO MAINLY VFR...HOWEVER AREAS OF MVFR CIGS WILL CONTINUE
THROUGH MONDAY NIGHT. SOME AREAS OF IFR CIGS/VSBY MAY DEVELOP IN LOW
STRATUS AND FOG MONDAY NIGHT...ESPECIALLY ACROSS HIGHER TERRAIN AND
IN LOCATIONS WHERE THE HEAVIER RAIN FELL.
OUTLOOK...
TUESDAY...MVFR/VFR. LINGERING RAIN SHOWERS.
WEDNESDAY THROUGH FRIDAY...VFR MOST OF THE TIME WITH A FEW PASSING
SHOWERS OR ISOLATED THUNDERSTORMS.
&&
.MARINE...
MODERATE SOUTHERLY WINDS WILL CONTINUE TO BRING MARGINAL SMALL CRAFT
ADVISORY CONDITIONS TO THE NORTHEAST END OF LAKE ONTARIO THROUGH MID
MORNING. THIS IS BEING DRIVEN BY A MODERATE PRESSURE GRADIENT AHEAD
OF A SYSTEM MOVING INTO WESTERN QUEBEC...AND THE PRESENCE OF A 50+
KNOT LOW LEVEL JET CROSSING THE LOWER LAKES. WINDS ARE EXPECTED
TO DIMINISH DURING THE AFTERNOON AND EVENING AS THE LOW LEVEL JET
PULLS AWAY FROM THE LOWER LAKES. RELATIVELY LIGHT WINDS OF LESS THAN
15 KNOTS WILL THEN CONTINUE THROUGH TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LOZ045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/RSH
SHORT TERM...CHURCH/FRANKLIN
LONG TERM...CHURCH
AVIATION...HITCHCOCK/RSH
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 8, 3:49 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
449 AM EDT MON JUN 8 2015
NYZ001>003-007-010-011-090900-
NIAGARA-ORLEANS-MONROE-JEFFERSON-NORTHERN ERIE-GENESEE-
449 AM EDT MON JUN 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ004>006-008-012>014-019>021-085-090900-
WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
449 AM EDT MON JUN 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE POSSIBLE
TODAY AS A FRONTAL BOUNDARY DRIFTS SOUTHWARD ACROSS THE AREA.
LOCALIZED FLOODING IS POSSIBLE IN AREAS THAT SEE TRAINING
THUNDERSTORMS. THERE IS ALSO A MARGINAL RISK OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST THREAT IS FOR
ISOLATED DAMAGING WIND GUSTS ACROSS FAR SOUTHERN PORTIONS OF THE
SOUTHERN TIER AND THE FINGER LAKES REGION THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
449 AM EDT MON JUN 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 8, 8:55 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
955 AM EDT MON JUN 8 2015
NYZ010-019-020-085-081445-
NORTHERN ERIE-SOUTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-
955 AM EDT MON JUN 8 2015
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT ERIE...NORTHWESTERN
CATTARAUGUS...NORTHWESTERN WYOMING AND NORTHEASTERN CHAUTAUQUA
COUNTIES...
AT 951 AM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED
FROM NEAR WOODLAWN BEACH STATE PARK TO LAKE ERIE STATE PARK...AND
WAS MOVING NORTHEAST AT 40 MPH.
THESE HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN FOR
LOCATIONS SUCH AS... BUFFALO...CHEEKTOWAGA...WEST SENECA...
CLARENCE...LACKAWANNA... KENMORE...DEPEW...TONAWANDA...AMHERST...
DUNKIRK...FREDONIA... LANCASTER...HAMBURG...EAST AURORA...
WILLIAMSVILLE...GRAND ISLAND...EVANS...ELMA...BOSTON AND EDEN.
RAINFALL AMOUNTS OF ONE INCH WILL BE POSSIBLE IN A 30 TO 60 MINUTE
TIME FRAME THIS MORNING. THIS COULD PRODUCE SOME POOR DRAINAGE
FLOODING...ESPECIALLY IN URBAN AREAS.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 49.
LAT...LON 4249 7935 4255 7915 4265 7906 4269 7905
4274 7892 4278 7885 4284 7886 4287 7889
4295 7891 4298 7894 4296 7894 4298 7900
4299 7895 4298 7895 4299 7894 4307 7848
4247 7849 4240 7948
TIME...MOT...LOC 1351Z 233DEG 34KT 4277 7890 4245 7943
RSHSpecial weather statement, Jun 8, 10:27 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EDT MON JUN 8 2015
NYZ003-012>014-020-021-081645-
ALLEGANY-ONTARIO-CATTARAUGUS-LIVINGSTON-WYOMING-MONROE-
1127 AM EDT MON JUN 8 2015
...AN LINE OF STRONG THUNDERSTORMS WILL AFFECT THE GENESEE VALLEY
AND PORTIONS OF THE SOUTHERN TIER...
A LINE OF STORMS WILL MOVE ACROSS THE REGION AND BRING BRIEF HEAVY
DOWNPOURS...AND GUSTY TO POTENTIALLY DAMAGING WINDS. SOME STORMS IN
THIS LINE HAVE THE POTENTIAL TO BECOME SEVERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4200 7906 4298 7779 4283 7710 4276 7715
4276 7732 4258 7737 4258 7766 4253 7766
4253 7772 4200 7775
TIME...MOT...LOC 1522Z 251DEG 49KT 4236 7854
APFFELThunderstorm Wind, Livingston
- When
- June 8, 10:53 AM EST
- Where
- Livingston County, 1.38 mi S of Hemlock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Social Media
- Coordinates
- 42.780, -77.620
Thunderstorm winds down large trees and limbs in the Main Street area of Hemlock.
Thunderstorm Wind, Ontario
- When
- June 8, 11:10 AM EST
- Where
- Ontario County, 0.69 mi N of Canandaigua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.890, -77.280
Law enforcement reported trees and wires down on Honeoye Road.
Thunderstorm Wind, Livingston
- When
- June 8, 11:30 AM EST
- Where
- Livingston County, 0.69 mi S of Dansville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.560, -77.700
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Livingston
- When
- June 8, 11:30 AM EST
- Where
- Livingston County, 2.76 mi S of Groveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -77.770
Law enforcement reported trees and wires downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 8, 2015$58,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Kentucky, June 8, 2015$185,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2015$39,000 · 1 in hail · 30 events
- Damaging Winds in Georgia, June 8, 2015$127,000 · 60 kt wind · 5 events
- Lightning Strike in Wisconsin, June 8, 2015$108,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 8, 2015$50,000 · 1.5 in hail · 10 events
- Flood and Hail in Indiana, June 8, 2015$50,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 8, 20152 injured · $20,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in West Virginia, June 8, 2015$27,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 8, 2015$18,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, June 8, 2015$25,000 · 56 kt wind · 7 events
- Damaging Winds in New York, June 8, 2015$23,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589582, 589583, 589584, 589585.